Optimal control/Probability theory
An existence theorem for multidimensional BSDEs with mixed reflections
Comptes Rendus. Mathématique, Volume 354 (2016) no. 11, pp. 1101-1108.

In this note, we consider the pricing problem for a type of real option, which gives the right to switch investment modes and abandon the investment project before its maturity. The value of this option can be characterized by solutions to multidimensional backward stochastic differential equations (BSDEs) with both normal and oblique reflections, whose coefficients are of linear growth and are left-Lipschitz with respect to (w.r.t) y and Lipschitz w.r.t. z. We provide an existence theorem of minimal solutions for BSDEs in this framework.

Dans cette note, on considère le problème du pricing pour un certain type d'option réelle, donnant les droits de changer le mode d'investissement et d'abandonner le projet d'investissement avant son échéance. La valeur de cette option peut être caractérisée par les solutions des équations différentielles stochastiques rétrogrades (EDSRs) avec deux types de réflexions aux bords, normale et oblique, dont les coefficients sont à croissance linéaire et sont lipschitziens en y à gauche ainsi que lipschitziens en z. Dans ce cadre, on fournit un théorème d'existence des solutions minimales pour les EDSRs.

Published online:
DOI: 10.1016/j.crma.2016.09.015
Xu, Yuhong 1

1 Mathematical Center for Interdiscipline Research and School of Mathematical Sciences, Soochow University, Suzhou 215006, PR China
     author = {Xu, Yuhong},
     title = {An existence theorem for multidimensional {BSDEs} with mixed reflections},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1101--1108},
     publisher = {Elsevier},
     volume = {354},
     number = {11},
     year = {2016},
     doi = {10.1016/j.crma.2016.09.015},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2016.09.015/}
AU  - Xu, Yuhong
TI  - An existence theorem for multidimensional BSDEs with mixed reflections
JO  - Comptes Rendus. Mathématique
PY  - 2016
SP  - 1101
EP  - 1108
VL  - 354
IS  - 11
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2016.09.015/
DO  - 10.1016/j.crma.2016.09.015
LA  - en
ID  - CRMATH_2016__354_11_1101_0
ER  - 
%0 Journal Article
%A Xu, Yuhong
%T An existence theorem for multidimensional BSDEs with mixed reflections
%J Comptes Rendus. Mathématique
%D 2016
%P 1101-1108
%V 354
%N 11
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2016.09.015/
%R 10.1016/j.crma.2016.09.015
%G en
%F CRMATH_2016__354_11_1101_0
Xu, Yuhong. An existence theorem for multidimensional BSDEs with mixed reflections. Comptes Rendus. Mathématique, Volume 354 (2016) no. 11, pp. 1101-1108. doi : 10.1016/j.crma.2016.09.015. http://www.numdam.org/articles/10.1016/j.crma.2016.09.015/

[1] Bahlali, K.; Hamadéne, S.; Mezerdi, B. Backward SDEs with two reflecting barriers and continuous with quadratic growth coefficient, Stoch. Process. Appl., Volume 115 (2005) no. 7, pp. 1107-1129

[2] Carmona, R.; Ludkovski, M. Pricing asset scheduling flexibility using optimal switching, Appl. Math. Finance, Volume 15 (2008), pp. 405-447

[3] Cvitanić, J.; Karatzas, I. Backward SDEs with reflection and Dynkin games, Ann. Probab., Volume 24 (1996) no. 4, pp. 2024-2056

[4] Dixit, A.; Pindyck, R.S. Investment Under Uncertainty, Princeton University Press, Princeton, NJ, USA, 1994

[5] El Karoui, N.; Kapoudjian, C.; Pardoux, E.; Peng, S.; Quenez, M.-C. Reflected backward SDE's, and related obstacle problems for PDE's, Ann. Probab., Volume 25 (1997) no. 2, pp. 702-737

[6] Hamadène, S. Reflected BSDE's with discontinuous barrier and application, Stoch. Stoch. Rep., Volume 74 (2002), pp. 571-596

[7] Hamadène, S.; Jeanblanc, M. On the starting and stopping problem: application in reversible investments, Math. Oper. Res., Volume 32 (2007), pp. 182-192

[8] Hamadène, S.; Zhang, J.F. Switching problem and related system of reflected backward SDEs, Stoch. Process. Appl., Volume 120 (2010), pp. 403-426

[9] Hu, Y.; Tang, S.J. Multi-dimensional BSDE with oblique reflection and optimal switching, Probab. Theory Relat. Fields, Volume 147 (2010), pp. 89-121

[10] Hu, Y.; Tang, S.J. Switching games of backward stochastic differential equations | arXiv

[11] Jia, G. A generalized existence theorem of BSDEs, C. R. Acad. Sci. Paris, Ser. I, Volume 342 (2006), pp. 685-688

[12] Ludkovski, M. Optimal Switching with Applications to Energy Tolling Agreements, Princeton University, NJ, USA, 2005 (PhD Thesis)

[13] Peng, S. Monotonic limit theorem of BSDE and nonlinear decomposition theorem of Doob–Meyer's type, Probab. Theory Relat. Fields, Volume 113 (1999), pp. 473-499

[14] Peng, S.; Xu, M. The smallest g-supermartingale and reflected BSDE with single and double L2-obstacles, Ann. Inst. Henri Poincaré Probab. Stat., Volume 41 (2005), pp. 605-630

[15] Porchet, A.; Touzi, N.; Warin, X. Valuation of power plants by utility indifference and numerical computation, Math. Methods Oper. Res., Volume 70 (2009) no. 1, pp. 47-75

[16] Schwartz, E.; Trigeorgis, L. Real Options and Investment Under Uncertainty: Classical Readings and Recent Contributions, MIT Press, Cambridge, MA, USA, 2004

[17] Tang, S.; Zhong, W. Optimal switching of one-dimensional reflected BSDEs, and associated multi-dimensional BSDEs with oblique reflection | arXiv

[18] Zheng, S.; Zhou, S. A generalized existence theorem of reflected BSDEs with double obstacles, Stat. Probab. Lett., Volume 78 (2008), pp. 528-536

[19] Zhong, W. Optimal switching and stopping problem in finite horizon, Chin. J. Contemp. Math., Volume 2 (2010) no. 31, pp. 123-140

Cited by Sources:

The work is partially supported by the Natural Science Foundation of China (No. 11401414) and of Jiangsu province (No. BK20140299; No. 14KJB110022) and PAPD and the collaborative innovation center for quantitative calculation and control of financial risk.